Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 14
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Lev, Vsevolod F. 2015. Edge-Isoperimetric Problem for Cayley Graphs and Generalized Takagi Functions. SIAM Journal on Discrete Mathematics, Vol. 29, Issue. 4, p. 2389.


    Żołdak, Marek 2015. Approximate convexity with the standard deviation’s error. Aequationes mathematicae, Vol. 89, Issue. 3, p. 449.


    Lev, Vsevolod F. 2014. Approximate convexity and an edge-isoperimetric estimate. Journal of Mathematical Analysis and Applications, Vol. 416, Issue. 2, p. 563.


    Bessenyei, Mihály and Szokol, Patrícia 2013. Convex separation by regular pairs. Journal of Geometry, Vol. 104, Issue. 1, p. 45.


    Makó, Judit and Páles, Zsolt 2012. Korovkin type theorems and approximate Hermite–Hadamard inequalities. Journal of Approximation Theory, Vol. 164, Issue. 8, p. 1111.


    Makó, Judit and Páles, Zsolt 2012. Implications between approximate convexity properties and approximate Hermite-Hadamard inequalities. Central European Journal of Mathematics, Vol. 10, Issue. 3, p. 1017.


    Mureńko, Anna Tabor, Jacek and Tabor, Józef 2012. Applications of de Rham theorem in approximate midconvexity. Journal of Difference Equations and Applications, Vol. 18, Issue. 3, p. 335.


    Spurek, P. and Tabor, Ja. 2012. Numerical verification of condition for approximately midconvex functions. Aequationes mathematicae, Vol. 83, Issue. 3, p. 223.


    Makó, Judit and Páles, Zsolt 2011. Strengthening of strong and approximate convexity∗. Acta Mathematica Hungarica, Vol. 132, Issue. 1-2, p. 78.


    Makó, Judit and Páles, Zsolt 2010. Approximate convexity of Takagi type functions. Journal of Mathematical Analysis and Applications, Vol. 369, Issue. 2, p. 545.


    Tabor, Jacek and Tabor, Józef 2010. Extensions of convex and semiconvex functions and intervally thin sets. Journal of Mathematical Analysis and Applications, Vol. 365, Issue. 1, p. 43.


    Tabor, Jacek Tabor, Józef and Żołdak, Marek 2010. Optimality estimations for approximately midconvex functions. Aequationes mathematicae, Vol. 80, Issue. 1-2, p. 227.


    Hazy, A. and Pales, Z. 2009. On a certain stability of the Hermite-Hadamard inequality. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, Vol. 465, Issue. 2102, p. 571.


    Tabor, Jacek and Tabor, Józef 2009. Takagi functions and approximate midconvexity. Journal of Mathematical Analysis and Applications, Vol. 356, Issue. 2, p. 729.


    ×
  • Bulletin of the London Mathematical Society, Volume 36, Issue 3
  • May 2004, pp. 339-350

ON APPROXIMATELY MIDCONVEX FUNCTIONS

  • ATTILA HÁZY (a1) and ZSOLT PÁLES (a2)
  • DOI: http://dx.doi.org/10.1112/S0024609303002807
  • Published online: 01 April 2004
Abstract

A real-valued function $f$ defined on an open, convex set $D$ of a real normed space is called $(\varepsilon,\delta)$-midconvex if it satisfies $$f\left(\frac{x+y}{2}\right) \le \frac{f(x)+f(y)}{2} + \varepsilon|x-y| + \delta, \quad\hbox{for } x,y\in D.$$ The main result of the paper states that if $f$ is locally bounded from above at a point of $D$ and is $(\varepsilon,\delta)$-midconvex, then it satisfies the convexity-type inequality $$f(\lambda x+(1-\lambda) y) \leq \lambda f(x)+(1-\lambda)f(y)+2\delta +2\varepsilon \varphi(\lambda)|x-y| \quad\hbox{for } x,y\in D, \, \lambda\in[0,1],$$ where $\varphi:[0,1]\to{\mathbb R}$ is a continuous function satisfying $$\max(-\lambda\log_2\lambda,\,-(1-\lambda)\log_2(1-\lambda)) \le\varphi(\lambda)\le 1.4\max(-\lambda\log_2\lambda,\,-(1-\lambda)\log_2(1-\lambda))$$. The particular case $\varepsilon=0$ of this result is due to Ng and Nikodem (Proc. Amer. Math. Soc. 118 (1993) 103–108), while the specialization $\varepsilon=\delta=0$ yields the theorem of Bernstein and Doetsch (Math. Ann. 76 (1915) 514–526).

Copyright
Footnotes
Hide All
This research has been supported by the Hungarian Scientific Research Fund (OTKA) Grants T-038072 and T-043080, and by the Higher Education, Research and Development Fund (FKFP) Grant 0215/2001.
Footnotes
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of the London Mathematical Society
  • ISSN: 0024-6093
  • EISSN: 1469-2120
  • URL: /core/journals/bulletin-of-the-london-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×